MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DOUBLE LOADED FW CL; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAK DOUBLE LOADED FW CL; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAK DOUBLE LOADED FW CL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/31/2024, it was reported by a sales representative via phone that an ar-3600-2 fibertak suture anchor and an ar-3638dc knotless fibertak dispoable kit, curved had an issue during a shoulder rotator cuff repair procedure with biceps tenodesis on (b)(6) 2024.The surgeon put the drill guide on, drilled and inserted the suture anchor through the drill guide, when a plastic part of the anchor inserter that was outside of the patient, broke off inside the drill guide.The inserter could not be removed from the drill guide, they had fused together.When removing the inserter together with the drill guide from the patient, the knotless suture anchor was pulled out as well.Nothing broke off inside the patient, the broken plastic piece was contained within the drill guide and everything was removed.The same spot was used, the hole was made bigger and an ar-1927psf-475 suture anchor, peek corkscrew ft with an unknown lot number was used to complete the procedure successfully with no harm to the patient.There was no case delay reported, and no additional anesthesia was administered.The complaint devices were discarded, but pictures were taken.This occurred during use with no reported patient harm.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.

Brand Name
FIBERTAK DOUBLE LOADED FW CL
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19593754
Report Number1220246-2024-06368
Device Sequence Number3970051
Product Code MBI
UDI-Device Identifier00888867206960
UDI-Public00888867206960
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K181769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK DOUBLE LOADED FW CL
Device Catalogue NumberAR-3600-2
Device Lot Number15243869
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown